Advertisement




More DailyStrength
Health Event Calendar
See what's new on the site
Step-by-step Tutorials
How to use DailyStrength
We're on Facebook
Check out our page
Follow us on Twitter
Read our tweets
Get Cool DS Stuff!!!!!
Shirts, Hats, Baby Wear
Advice:
Prescribed Lisinopril
Watch this 
View More Posts Ignore
I have gone to the doctor and my BP was 140/112. He prescribed Lisinopril. Has anyone taken this medication and what side effects have you experienced? Has it helped or not? Any advice is greatly appreciated.
Posted on 08/25/07, 12:06 am
23 Replies | Most Recent Add Your Advice
Reminder: This is a support group for High Blood Pressure. We trust you will do your best to remain positive and helpful. For more information, see our rules of the road.

You may also create your own Member Groups where you can moderate the discussion.
Advice:
Email me when others reply to this topic help
View More Posts Ignore
Reply #11 - 12/27/07  10:36pm
" i have been on 10 mg. of lisinopril for 3 yearsnow , i haven't had any problems and it works great. i am also on toprol to slow my heartbeat down. "
View More Posts Ignore
Reply #12 - 12/30/07  9:10am
" well i have been on lisinopril 10 mg for about 2 years and no problums here "
View More Posts Ignore
Reply #13 - 03/10/08  10:35am
" I started on 10mg of Lisinopril on Feb. 1st, 2008, for a BP reading of 160/100. I had read a few horror stories about the drug, but to be honest -- to me -- it didn't seem like I was taking anything at all (no side effects). I first re-checked my blood pressure at the 2-week day, and it was:

morning: 122/75
evening: 130/81

At week three;

morning: 111/69
evening: 126/78

And so on. However, this past weeks' check (week five) the best evening reading I was able to get was: 145/83.

This was a very rough week schedule-wise, and also with a lot of restaurant lunch and dinners (very high salty food). But, regardless, I'll be watching the numbers.

But, overall, I'd say that it does its job well. You may experience a bit of dizziness along the way -- but this is transient and subsides. "
View More Posts Ignore
Reply #14 - 03/10/08  11:00am
" hiya ,ive been on lisinopril for 5 year have to take this drug at bedtime as it would cause me dizziness and ready to pass out feeling if taken in the morning . "
View More Posts Ignore
Reply #15 - 03/14/08  9:27am
" I think, due to very different genetic biochemical diffences in our bodies, what works for some does not for others. This has to be regulated in difficult cases with side effects to find the right combination for you. What helps some does not help others. Remember you are Individually different. "
View More Posts Ignore
Reply #16 - 03/16/08  9:20pm
" Hi, i have not taken the med, but go to the website:

medlineplus.gov.

It is a good website for disease and medication. "
View More Posts Ignore
Reply #17 - 03/19/08  3:48pm
" I've been taking it for over one year, I've had no side affects. I also take another bp med. with it because..well, I need both to keep my bp down, it's extremely high. I'm doing well with the other med.but it does make me sleepy, the doc. said that will go away, but the Lisinopril for me works and is great. "
View More Posts Ignore
Reply #18 - 03/19/08  3:52pm
" Forgot to mention my dose of Lisinopril, I take 40 mg. every morning and 25 mg. of Atenolol. Before I was put on blood pressure meds. it was 225/120 I was in the ER, and very lucky I did not have a stroke. I have heart issues going on also. My blood pressure used to be very normal until few years ago, it zoomed up to dangerous, life threatning levels but the meds. do help control it. "
View More Posts Ignore
Reply #19 - 03/22/08  9:58pm
" Came here to ask the same question. I was in the ER yesterday with BP 167/97 (age 44 female with 16 mth. old baby). I was put on 10mg of lisinopril along with the 50mg of Atenolol I have been taking. The side effects the doctor told me kind of had me scared - esp. the tightening of the throat. Did OK today with 1st dose - kind of light headed. Keep me posted on how you are doing. "
View More Posts Ignore
Reply #20 - 03/22/08  11:18pm
" I'm not sure I have any advice so much as I have questions. My wife developed constant syncope problems 19 months ago after a rough abdominal surgery to correct a bad GERD problem. She had been affected with what is called a Category I type hypertension which was moderate in the range averaging about 140-90. Since that time, within a few weeks after her surgery, she has been plagued with the unusual complication of constant syncope,and when that occurs, her BP is initially the usual above average, but her pulse rate drops to bradycardia levels from 40 to 58 bpm. That concerns me greatly as it makes her feel very weak, and ill. She was for previous years on Nadolol, which I haven't seen mentioned so much as atenolol, lisinopril, Toprol, and some other type BP meds. They checked her with several complete exams, MRI's, etc, etc with monitors on 3 occasions for this phenomenon, and we had to make over 30 trips to the ER's over the past 19 months for this syncope problem. At first, it scared the hell outta me. But after about 8 spells, she would briefly pass out, for approx 5 minutes during which I monitored her and the EMS people came, etc. The hospitals, cardiologists, and other specialists cannot seem to diagnose what or why this is happening. In this cooler weather, in Texas, the God-awful hot spot of the nation over many months with significant humidity, it's not so bad right now. But within another month, when 80s and higher hit for many long months, I fear heat syncope will be a huge problem. We've had conflicting doctor opinions, and the whole thing has become a nightmare as we have a daughter who is seriously ill with systemic lupus. My wife's hypertension spikes sometimes to 160 or 180 over 90-100 at times, then when the syncope hits, it drops off, and bradycardia sets in while she is briefly passed out. The meds tried have not been successful to much extent. A pacemaker was suggested by one cardiologist, but considered not a problem with her heart. So it's Neurally Mediated Syncope. She is very weak, and cannot exert much at all. It's a very miserable situation. Lisinopril is an ACE inhibitor, and a good one, but I've read that dry coughs and tight throat with hoarseness can be a side effect in some. Everybody is different. So she is back on the Nadolol beta blocker, which seems to be the only one she tolerates very well. It's a very tough thing to figure all these variables out. But I actually fear for her life. "

First | Previous | Page: 1 2 3 | Next | Most Recent Add Your Advice
Advertisement


More From Around the Web